CAN PROBIOTICS CAUSE ACNE?

IMG_2776.JPG

Short answer? Possibly.

But that doesn't mean you don't need them. 

Everyone's got good and bad bacteria in their gut. Some have more bad than others. The theory is that when you take probiotics, these can react with the bad bacteria and produce toxins, which your body has to clear them in some way. This can be through things like gas, diarrhea, headaches, flu-like symptoms, OR acne – the body is clearing the toxins through your skin (its largest organ of detoxification). This is what's known as a "die-off" or Herxheimer reaction.

So even though most people praise probiotics as a cure for acne it can actually worsen symptoms - temporarily. But don't abandon ship, this reaction indicates you've definitely got some bad gut bacteria to clear (which you probably already know since you have acne in the first place).

This makes sense when considering many doctors and dermatologists often prescribe heavy-duty antibiotics to treat acne. The thought is that acne is caused by bacteria, so if we kill the bacteria the acne will go away. 

The problem with just using prescription antibiotics is that they wipe out the good and the bad and leave us wide open for the bad bacteria to come back with a vengeance. 

The problem with just using probiotics is that even though you're adding in good bacteria, you still have a bunch of bad bacteria causing problems. 

So what's the solution? 

This is just MY THEORY, but it's worked extremely well for me helping me clear my backne. I think you have to first get rid of the bad bacteria with a combination of NATURAL antifungals and antibiotics. THEN repopulate with a high-quality probiotic. 

Read my post here: How to Clear Your Acne Naturally


Do you know someone that might be experiencing this reaction to probiotics or suffering with acne? Share this with them!

What about you? Do you or have you struggled with acne? What's worked for you? What hasn't? I'd love to hear in the comments below!